What kind of pills or treatment can somebody get for postural hypotension?

Since postural hypot. Since postural hypotension has several potential causes, it is important to make sure that a thorough medical evaluation is accomplished first before an appropriate treatment can be formulated. For some the solution may be the addition of an appropriate medication, in other situations it is a medication or medications that could actually be contributing to this problem.

Related Questions

What are treatments to aid postural hypotension?

Depends on cause. This can be due to meds, nervous system disease, heart disease, dehydration, aging, or other. Treatment for each of these can be different. Postural hypotension occuring after eating can be avoided by eating small meals low in carbohydrates. For all causes, stand up slowly rather than quickly to allow the body to adjust. Fludrocortisone can be used in some cases. Please check with your doctor. Read more...

How common is it for somebody to get postural hypotension?

That depends. Almost anyone can get a drop in blood pressure when standing up suddenly if he or she is dehydrated at the time (for example, if it's a warm day and you've forgotten to take in enough fluids) or has had alcohol or a medication that opens up blood vessels (some blood pressure meds). Less frequently, it can be caused by an abnormal response by your nervous system to the change in posture. Read more...

Are there some genetic reasons I get postural hypotension off and on?

Doubt it. Orthostasis has multiple causes. I could not find a specific genetic component. If you know what's causing yours may be there is some genetic or hereditary trait like in diabetes autonomic neuropathy, may be in lewy body dementia, or shy drager syndrome. Most orthostasis occurs in elderly and pts with anihypertensives or antidepressants. Read more...

Postural hypotension. Are you fine if you just move slowly, or is other treatment needed?

Postural hypotension. The first treatment is to make sure that you are hydrated, so drink more water. If you continue to have symptoms then there are meds that can be used to help. Compression stockings used to be used without much success. Read more...

I am experiencng postural hypotension, I am much sacred whether any ans dysfunction. What may be the cause and what should be the treatment?

Keep it simple. Common things happen commonly. Try drinking plenty of fluids and easing up any salt restriction, if you do that, and liberalize your salt intake. Avoid natural diuretics like alcohol and caffeine. It is normal to have momentary dizziness when arising quickly from a squatting position and even from just lying supine if you arise quickly enough. ANS dysfunction is rare. Read more...
See a doctor. Postural hypotension is an extremely complex disorder and needs to be treated by someone who is knowledgeable in this disorder. A cardiologist or a neurologist who specializes in autonomic dysfunction would be good choices. Endocrinologists sometimes will be helpful. You need to keep well-hydrated and wear compression stockings at least up to mid-thigh as a start. Read more...
Theoretical ideas. Autonomic nervous system (ANS) disorder is likely explanation for postural orthostatic tachycardia syndrome (pots). To my mind treatment would be development of generalized body muscle tone by means of initially gentle and later more progressively increased and stressful exercises; via yoga and/or tai chi, and later strength training with weights. Read more...

Why would someone with moderate hypertension also suffer from postural hypotension, leading to near many near faints? What treatment would you suggest

Different mechanisms. The body has a number of compensatory mechanisms to keep our blood pressure from dropping as we change positions from laying to sitting to standing. There are some people who have baseline hypertension, when they change positions they can't mount these mechanisms because of an underlying autonomic dysfunction, weak heart, or they may not have enough fluids in their bodies. Meds can cause this too. Read more...
Hydration. Postural hypotension occurs when your natural processes don't kick in to maintain your blood pressure when you stand up. Causes include dehydration (low blood volume), pump (heart) problems, diabetes/other endocrine problems, nervous system disorders.Taking certain blood pressure lowering medicines can contribute.Review meds with your doc, stay well hydrated, stand up slowly, compression stockings. Read more...

What can you tell me about postural hypotension tachycardic syndrome? Do you always notice low BP when sitting? Most significant signs/sx?

Many. There not enough space to answer your question in a meaningful way. Please read the following and if you have specific questions, please ask again http://en.Wikipedia.Org/wiki/postural_orthostatic_tachycardia_syndrome. Read more...

What happens if you have postural hypotension what are ways to stop feeling dizzy?

Move slowly. Get up very slowly, always giving yourself time (at least 1-2 minutes) to equilibrate. Wear tight fitting support hose. Eat a lot of salt. Drink lots of fluid. If you're still dizzy when you're lying down, you don't have postural hypotension. Reconsider the diagnosis. Read more...